Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 75, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Dec 24, 2011, 3:22 AM EST. It took effect at Dec 24, 2011, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2011, 3:22 AM EST (08:22 UTC)
- In effect from
- Dec 24, 2011, 4:00 PM EST
- Expired
- Dec 25, 2011, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
637 WHUS72 KCHS 240822 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 322 AM EST SAT DEC 24 2011 AMZ374-241630- /O.NEW.KCHS.SC.Y.0075.111224T2100Z-111225T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 322 AM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
901 WHUS72 KCHS 241138 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 638 AM EST SAT DEC 24 2011 AMZ374-241945- /O.CON.KCHS.SC.Y.0075.111224T2100Z-111225T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 638 AM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
232 WHUS72 KCHS 241549 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1049 AM EST SAT DEC 24 2011 AMZ374-250000- /O.CON.KCHS.SC.Y.0075.111224T2100Z-111225T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1049 AM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
978 WHUS72 KCHS 242044 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EST SAT DEC 24 2011 AMZ374-250445- /O.CON.KCHS.SC.Y.0075.111224T2100Z-111225T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 344 PM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
690 WHUS72 KCHS 250209 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 909 PM EST SAT DEC 24 2011 AMZ374-251015- /O.CON.KCHS.SC.Y.0075.000000T0000Z-111225T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 909 PM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
382 WHUS72 KCHS 250816 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 316 AM EST SUN DEC 25 2011 AMZ374-251500- /O.CON.KCHS.SC.Y.0075.000000T0000Z-111225T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 316 AM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
760 WHUS72 KCHS 251138 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 638 AM EST SUN DEC 25 2011 AMZ374-251500- /O.CON.KCHS.SC.Y.0075.000000T0000Z-111225T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 638 AM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
124 WHUS72 KCHS 251450 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 950 AM EST SUN DEC 25 2011 AMZ374-251600- /O.EXP.KCHS.SC.Y.0075.000000T0000Z-111225T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 950 AM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 1:17 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 24, 1:17 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 117 AM EST SAT DEC 24 2011 .SYNOPSIS... A COLD FRONT WILL PUSH OFFSHORE TONIGHT. THE FRONT WILL STALL SOUTH OF THE REGION BY SATURDAY AND LINGER NEARBY THROUGH THE WEEKEND. LOW PRESSURE DEVELOPING IN THE NORTHERN GULF OF MEXICO WILL LIFT THE BOUNDARY NORTHWARD AS A WARM FRONT EARLY NEXT WEEK. THE LOW PRESSURE SYSTEM WILL TRACK NORTHEAST UNTIL MIDWEEK...BEFORE HIGH PRESSURE BUILDS INTO THE REGION THROUGH THE LATTER PART OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A POST FRONTAL TROUGH...ACCOMPANIED BY AN INCREASE IN COLD ADVECTION /ALBEIT RATHER WEAK/ AND SHIFTING OF WINDS TO THE NORTH AND NE WILL CONTINUE TO MOVE S OVERNIGHT. MIN TEMP READINGS INTO 40S ACROSS MOST INTERIOR SECTIONS...AND EVEN TO THE LOWER AND MIDDLE 50S NEAR THE COAST. QUITE A CHANGE INDEED FROM LAST NIGHT. THE BULK OF THE LOW/MID LEVEL CLOUDS IN WAKE OF THE COLD FRONT WILL STAY SE OF THE FORECAST AREA...ALTHOUGH SOME ALTOCUMULUS WILL STILL SKIRT SECTIONS NEAR THE ALTAMAHA RESULTING IN OCCASIONAL MOSTLY CLOUDY SKIES. BUT ELSEWHERE MOST OF THE CLOUDINESS WILL BE JET STREAM CIRRUS...SO NO WORSE THAN PARTLY CLOUDY CONDITIONS WILL PREVAIL. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/... SATURDAY...WILL KEEP RAIN CHANCES BELOW 15 PERCENT FOR SATURDAY...AS THE COLD FRONT CONTINUES TO SLIP SOUTH/SOUTHEAST FARTHER INTO THE COASTAL WATERS. FRONTAL PROGRESSION WILL THEN STALL OFFSHORE...AS THE BOUNDARY BECOMES PARALLEL TO FLAT RIDGING ALOFT. DESPITE NORTHEAST SURFACE FLOW BEHIND THE FRONT ON SATURDAY...LACKING ANY UPPER TROUGH AND MAINTAINING A WESTERLY LOW LEVEL FLOW...EXPECT TEMPERATURES TO STILL RISE ABOVE SEASONAL NORMALS. HIGH TEMPERATURES WILL RANGE FROM THE MID 60S NEAR THE SOUTH SANTEE RIVER TO AROUND 70 DEGREES AT THE ALTAMAHA IN SOUTHEAST GEORGIA. LOW TEMPERATURES WILL FALL INTO THE 40S...AND ALTHOUGH SEVERAL DEGREES COOLER THAN PREVIOUS NIGHTS...WILL STILL ABOVE SEASONAL NORMALS. SUNDAY...A CLOSED UPPER LOW WILL CONTINUE TO MEANDER OVER THE SOUTHERN PLAINS ON SUNDAY...EJECTING PIECES OF SHORTWAVE ENERGY ACROSS ZONAL FLOW TOWARD THE SOUTHEAST COAST. A COMBINATION OF WEAK FORCING FROM THIS ENERGY ALOFT AND THE WAVERING SURFACE BOUNDARY ALONG THE COAST COULD SUPPORT ISOLATED TO SCATTERED SHOWER ACTIVITY OVER THE FORECAST AREA ON SUNDAY. ALTHOUGH MODELS INDICATE A DECENT RIBBON OF DEEP MOISTURE AND SOME WEAK ISENTROPIC ASCENT ASSOCIATED WITH THESE FEATURES...THERE IS STILL SOME UNCERTAINTY AS TO THE COVERAGE AND PERSISTENCE OF ANY PRECIPITATION. THUS PREFER TO CAP RAIN CHANCES BELOW 35 PERCENT AT THIS POINT AND INDICATE THICKENING CLOUD COVER FOR SUNDAY. THE COOLING TREND WILL CONTINUE INTO SUNDAY...WITH HIGH TEMPERATURES SUPPRESSED IN THE LOW TO MID 60S. MONDAY...THE FORECAST AREA WILL BECOME LOCATED BETWEEN SURFACE HIGH PRESSURE DIGGING INTO THE REGION FROM THE NORTH/NORTHWEST AND A SURFACE WAVE DEVELOPING IN THE GULF OF MEXICO DOWNSTREAM OF THE SHIFTING UPPER LOW. THE LINGERING BOUNDARY OFFSHORE WILL GRADUALLY LIFT INTO THE FORECAST AREA AS A WARM FRONT AHEAD OF THE SYSTEM. MORE ABUNDANT SHORTWAVE ENERGY WILL SLIP INTO THE SOUTHEAST STATES AHEAD OF THE OPENING UPPER LOW SWINGING INTO THE OHIO VALLEY LATE. ALTHOUGH THERE WILL LIKELY BE A LULL IN PRECIPITATION LATE SUNDAY NIGHT INTO EARLY MONDAY...ISOLATED SHOWER ACTIVITY IS EXPECTED TO INCREASE FROM THE SOUTHWEST LATER MONDAY ONCE THE LOW SYSTEM DEVELOPS AND MOVES NORTHWARD. THE MAIN PUSH OF THE WARM FRONT IS NOT EXPECTED UNTIL MORE MONDAY NIGHT AND TUESDAY...THUS TEMPERATURES WILL LIKELY RANGE AROUND SEASONAL NORMALS IN THE UPPER 50S TO LOW 60S WITHIN THIS TRANSITION DAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE MAIN ACTIVITY IN THE LONG TERM PERIOD WILL OCCUR EARLY ON AS A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE AREA FROM THE WEST MONDAY NIGHT/TUESDAY. THIS SYSTEM IS EXPECTED TO PULL AWAY FROM THE AREA INTO WEDNESDAY HIGH PRESSURE AND DRIER AIR BUILDING IN THROUGH THE LATTER PART OF THE WEEK. A BIG COOL DOWN DOES NOT APPEAR TO BE IN STORE BEHIND THE DEPARTING SYSTEM AND TEMPERATURES WILL RUN RIGHT AROUND NORMAL THROUGH MUCH OF THE PERIOD. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... VFR THROUGH 06Z/25 AT KSAV AND KCHS. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. ANOTHER SYSTEM WILL THEN AFFECT THE AREA ON TUESDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL. && .MARINE... MODEST COLD ADVECTION AND A TIGHTENING PRESSURE GRADIENT IN WAKE OF A POST COLD FRONTAL TROUGH WILL SUPPORT WINDS VEERING TO THE N/NE AND INCREASING INTO THE 15-20 KT RANGE BY DAYBREAK. SEAS WILL NOT HAVE TIME TO BUILD ANY MORE THAN 3 OR 4 FT. SATURDAY THROUGH WEDNESDAY...A NORTHEAST SURGE WILL OCCUR BEHIND A DEPARTING COLD FRONT AND AHEAD OF HIGH PRESSURE TO THE NORTH ON SATURDAY. ALTHOUGH A FEW OCCASIONAL GUSTS ABOVE 20 KT ARE POSSIBLE IN THE OUTER GEORGIA WATERS DURING THIS SURGE...LATEST INDICATIONS ARE THAT WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CONDITIONS. BUILDING SEAS COULD BE MORE OF AN ISSUE...AS PERSISTENT NORTHEAST FETCH ALLOWS WAVE HEIGHTS TO RISE TO 6 FT BEYOND 20 NAUTICAL MILES. CONFIDENCE IN THE TIMING OF ONSET OF THESE HIGHER SEAS IS NOT HIGH ENOUGH TO ISSUE A SMALL CRAFT ADVISORY FOR THE SECOND FORECAST PERIOD AT THIS POINT. MODEL TRENDS WILL BE MONITORED AND SUBSEQUENT SHIFTS MAY NEED TO RAISE AN ADVISORY IF FORECAST STAYS ON TRACK. THE COLD FRONT WILL LINGER IN THE VICINITY OF THE COASTAL WATERS SUNDAY BEFORE BEGINNING TO DRIFT NORTHWARD MONDAY INTO TUESDAY. ANOTHER SURGE IS POSSIBLE ON MONDAY AS A SECONDARY SURFACE HIGH PASSES BY TO THE NORTH. WINDS WILL THEN VEER AROUND TO MORE SOUTHERLY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM FOR TUESDAY. THE MAIN THREAT AREA FOR ADVISORIES WILL BE THE OUTER GEORGIA WATERS WHERE SEAS TO 6 FT WILL BE MOST LIKELY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Dec 23, 4:09 AM EST, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 409 AM EST FRI DEC 23 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-240915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 409 AM EST FRI DEC 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.